MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTURE SHUTTLE STRAIGHT HOOK -G; SUTURE/NEEDLE PASSER, SINGLE-USE

DEPUY MITEK LLC US IDEAL SUTURE SHUTTLE STRAIGHT HOOK -G; SUTURE/NEEDLE PASSER, SINGLE-USE
Catalog Number 251006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, therefore is unavailable for a physical evaluation.A review into the depuy mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Multiple emails have been sent to gather additional information on the product complaint, but no updates have been received.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A review of the device history record indicated that this batch of product was processed during which one device was scraped by the manufacturer; there is no evidence of manufacturing anomalies on the paperwork reviewed for the rest of the batch.(b)(4)-incomplete.The expiration date is currently unavailable.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 3 for the same event.It was reported by the affiliate in (b)(6) that during shoulder stabilisation surgical procedure, it was observed that there were faults with the ideal suture shuttles.The kite of the chia wire broke on first use in every single ideal shuttle.The surgeon was using them under normal conditions without excessive force but they broke.The sales rep believes the chia wire needs to be far stronger in order to perform as it should.It was reported that the devices have been discarded.

Brand Name
IDEAL SUTURE SHUTTLE STRAIGHT HOOK -G
Common Device Name
SUTURE/NEEDLE PASSER, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7901842
Report Number1221934-2018-51194
Device Sequence Number1551951
Product Code HCF
UDI-Device Identifier10886705011674
UDI-Public10886705011674
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251006
Device Lot Number15D07
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2016
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1